Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 209, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 2, 2011, 5:04 PM MDT for Adams County, Denver County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2011, 5:04 PM MDT (23:04 UTC)
- Expired
- Sep 2, 2011, 5:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 12 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WUUS55 KBOU 022304 SVRBOU COC001-031-022330- /O.NEW.KBOU.SV.W.0209.110902T2304Z-110902T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 504 PM MDT FRI SEP 2 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ADAMS COUNTY IN NORTHEAST COLORADO NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN DENVER INTERNATIONAL AIRPORT...OR 15 MILES NORTHEAST OF DENVER...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO D.I.A. TERMINAL AND CONCOURSES...WATKINS...MANILA VILLAGE...BRIGHTON... BENNETT...BARR LAKE...DENVER INTERNATIONAL AIRPORT...NORTHEASTERN DENVER...NORTHEASTERN COMMERCE CITY AND NORTHERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3999 10435 3975 10437 3975 10484 3999 10484 TIME...MOT...LOC 2304Z 268DEG 25KT 3983 10471 WIND...HAIL 60MPH 1.00IN $$ DANKERS
2 follow-up statements
344 WWUS55 KBOU 022320 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 520 PM MDT FRI SEP 2 2011 COC001-031-022330- /O.CON.KBOU.SV.W.0209.000000T0000Z-110902T2330Z/ ADAMS CO-DENVER CO- 520 PM MDT FRI SEP 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTHEASTERN DENVER AND WESTERN ADAMS COUNTIES... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN DENVER INTERNATIONAL AIRPORT...OR 18 MILES EAST OF DENVER... MOVING EAST AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO D.I.A. TERMINAL AND CONCOURSES...WATKINS...MANILA VILLAGE... BRIGHTON...BENNETT...BARR LAKE...DENVER INTERNATIONAL AIRPORT... NORTHEASTERN DENVER...NORTHEASTERN COMMERCE CITY AND NORTHERN AURORA. WIND SENSORS AT DENVER INTERNATIONAL AIRPORTS HAVE REPORTED WIND GUSTS AS HIGH AS 57 MPH. HEAVY RAIN IS ALSO OCCURRING UNDER THE SOUTHERN PARTS OF THIS THUNDERSTORM. RAINFALL AMOUNTS UP TO A HALF INCH IN 10 MINUTES CAN BE EXPECTED AS THE STORM MOVES ALONG I-70 TO THE SOUTH AND SOUTHEAST OF DENVER INTERNATIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3999 10435 3975 10437 3975 10484 3999 10484 TIME...MOT...LOC 2318Z 270DEG 22KT 3982 10463 WIND...HAIL 60MPH 1.00IN $$ DANKERS
462 WWUS55 KBOU 022329 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 529 PM MDT FRI SEP 2 2011 COC001-031-022338- /O.EXP.KBOU.SV.W.0209.000000T0000Z-110902T2330Z/ ADAMS CO-DENVER CO- 529 PM MDT FRI SEP 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENVER AND WESTERN ADAMS COUNTIES WILL EXPIRE AT 530 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. BRIEF HEAVY RAINS...UP TO A HALF INCH OF RAIN IN 20 MINUTES CAN STILL BE EXPECTED OVER CENTRAL ADAMS COUNTY AS THE STORM MOVES PAST WATKINS AND TOWARDS BENNETT. WINDS UP TO 45 MPH CAN ALSO BE EXPECTED AS THE STORM APPROACHES. LAT...LON 3999 10435 3975 10437 3975 10484 3999 10484 TIME...MOT...LOC 2328Z 270DEG 22KT 3982 10455 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:05 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 2, 3:05 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 305 PM MDT FRI SEP 2 2011 .SHORT TERM...CONVECTION CONTINUES ACROSS MOUNTAINS...SOUTHERN FOOTHILLS AND PALMER DIVIDE WITH MOST OF THE ACTIVITY OVER THE MOUNTAINS. LATEST ACARS SOUNDINGS SHOWING PLAINS STILL CAPPED... THOUGH A FEW STORMS ARE HOLDING TOGETHER IN EASTERN LARIMER COUNTY. LATEST MODELS CONTINUE TO SPREAD SOME CONVECTION ONTO THE PLAINS EARLY THIS EVENING. IT MAY TAKE A SOME BOUNDARY INITIATION TO GET THE STORMS GOING EAST OF THE FOOTHILLS. WILL MAINTAIN THE SLIGHT CHANCE FOR THE PLAINS THIS EVENING. CURRENT IPW VALUES HAVE INCREASED TO NINE TENTHS OF AN INCH AT KBOU. SO THERE IS THE POTENTIAL FOR SOME BRIEF HEAVY RAIN...THOUGH STORM MOVEMENT OF AROUND 15-20 KTS SHOULD LIMIT FLOOD THREAT. THERE IS SOME FAVORABLE SHEAR...SO CANNOT RULE OUT HAIL AND GUSTY WINDS WITH THE STORMS. SHOULD SEE STORMS ENDING AROUND MIDNIGHT. THERE APPEARS TO BE SOME SORT OF SHORTWAVE MOVING ACROSS THE FAR EASTERN PLAINS OVERNIGHT WHICH MAY KEEP SOME ACTIVITY LINGERING AFTER MIDNIGHT. NEXT FRONT POISED TO MOVE ACROSS THE PLAINS AFTER 09Z WITH NORTHERLY WIND SHIFT. LATEST MODELS NOT THAT EXCITED WITH LOW LEVEL MOISTURE AND STRATUS/FOG DEVELOPMENT. LATEST NAM BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST SOME STRATUS AND FOG ALONG PALMER DIVIDE AND SOUTHERN FOOTHILLS. WILL ADD A BIT MORE CLOUD THERE DURING THE MORNING. FORECAST SOUNDINGS SHOWING PLAINS TO REMAINED CAPPED THROUGH THE DAY...LOOKS REASONABLE BASED ON THE AMOUNT OF COOLING EXPECTED BEHIND THE FRONT. BEST CHANCE FOR ANY STORMS TO BE ACROSS PARK COUNTY AS WELL AS THE SOUTHERN FOOTHILLS WHERE THE BEST CAPE WILL RESIDE. TEMPERATURE AND THICKNESS PROGS SUGGEST HIGHS IN THE 70S ACROSS THE PLAINS THOUGH GUIDANCE MAY BE A BIT COOL. WILL LOWER TEMPERATURE GRIDS A BIT. .LONG TERM...THE COOL WEEKEND WEATHER WILL CONTINUE ON SUNDAY FOLLOWING THE POST FRONTAL SYSTEM FROM EARLY SATURDAY. AIRMASS WILL REMAIN CAPPED ON SUNDAY WITH HIGH TEMPERATURES ON THE PLAINS REMAINING IN THE 70S. THERE MAY STILL BE AN ISOLATED STORM OVER THE MOUNTAINS AND HIGHER TERRAIN OF THE PALMER DIVIDE AND PARK COUNTY. WARMER TEMPERATURES WILL RETURN FOR EARLY NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS ACROSS SOUTHWESTERN UNITED STATES. THIS WILL RESULT IN A GENERALLY DRY...NORTHWEST FLOW PATTERN ACROSS NORTHERN COLORADO. BY LATE TUESDAY AND WEDNESDAY...A WEAK TROF ACROSS THE EASTERN PACIFIC WILL MOVE INLAND AND BEGIN TO UNDERCUT AND AND WEAKEN THE HIGH. THIS WILL RESULT IN INCREASED MOISTURE LEVELS MOVING INTO COLORADO AND A BETTER CHANCE FOR STORMS AND COOLER TEMPERATURES FROM WEDNESDAY THROUGH FRIDAY. THE BEST CHANCES FOR SHOWERS WILL BE OVER THE MOUNTAINS. ONLY MINOR CHANGES NEEDED TO CURRENT FORECASTS THIS TIME AROUND. && .AVIATION...SLIGHT CHANCE OF STORMS THIS EVENING...MAINLY WEST AND SOUTH OF THE DENVER AREA. STILL THINK THE VCTS SHOULD SUFFICE THROUGH AROUND 04Z. VFR CONDITIONS TO PREVAIL...THOUGH COULD SEE CEILINGS OF AROUND 6000 FEET AGL IF A STORM MOVES ACROSS THE AREA AIRPORTS. GUSTY OUTFLOW WINDS ALSO POSSIBLE...BUT WILL LEAVE OUT OF THE TAFS AT THIS TIME. WINDS TO SHIFT TO THE SOUTH AS DRAINAGE PATTERN DEVELOPS. NEXT FRONT EXPECTED AROUND 12Z WITH WINDS SHIFTING TO THE NORTH. MODELS STILL NOT INDICATING MUCH IN THE WAY OF ANY STRATUS OR FOG AT THE AIRPORTS. FOR NOW WILL NOT INCLUDE ANY STRATUS. AIRMASS TO BE COOL AND STABLE ACROSS THE AREA...NOT EXPECTING ANY STORMS. VFR CONDITIONS TO CONTINUE. && .HYDROLOGY...ISOLATED STORMS EXPECTED THIS EVENING...MAINLY ALONG FOOTHILLS AS WELL AS PALMER DIVIDE. POTENTIAL FOR BRIEF MODERATE TO HEAVY RAIN...BUT STORM MOTION OF 15-20 KTS WILL PRECLUDE FLOOD THREAT. SLIGHT CHANCE FOR STORMS ACROSS PARK COUNTY AS WELL AS THE SOUTHERN FOOTHILLS AND PALMER DIVIDE SATURDAY AFTERNOON. AIRMASS TO BE SLIGHTLY DRIER...SO ANY RAINFALL FROM THE STORMS IS EXPECTED TO BE LIGHT AND SHORT LIVED. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...D-L LONG TERM....ENTREKIN AVIATION...D-L
Hazardous weather outlook, Sep 2, 10:58 AM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT FRI SEP 02 2011 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT FRI SEP 02 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT COOLER TEMPERATURES CAN BE EXPECTED ACROSS THE REGION TODAY. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN...MAINLY SOUTH OF INTERSTATE 70 AS WELL AS ALONG THE PALMER DIVIDE. BRIEF MODERATE RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THE STORMS. ACROSS THE PLAINS...A MID LEVEL INVERSION IS EXPECTED TO PERSIST THROUGH THE AFTERNOON WHICH WILL LIMIT STORM DEVELOPMENT. HOWEVER THE INVERSION IS EXPECTED TO ERODE THIS EVENING...WHICH COULD ALLOW STORMS TO OCCUR. IF THE STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL MOVE ACROSS THE REGION EARLY SATURDAY MORNING WITH CONTINUED COOL TEMPERATURES EXPECTED THROUGH THE WEEKEND FOR LOCATIONS EAST OF THE DIVIDE. THE MAIN THREAT OF SHOWERS AND STORMS WILL BE CONFINED TO THE EAST SLOPES FOOTHILLS AND PALMER DIVIDE. FOR EARLY NEXT WEEK...TEMPERATURES WILL RETURN TO AROUND NORMAL READINGS WITH JUST A SLIGHT CHANCE OF LATE DAY STORMS FROM LATE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:10 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.